Saturday, April 30, 2011

Health Update

I used to post more frequent updates about my health. I was in the drug trial then, and the updates were partly a way to show the day-to-day life of someone with HPS, and partly a way for me to keep track of things for the NIH.

Now that the drug study has ended, it isn’t that I have fewer problems – it’s that they’re the same old problems. How often can you really complain about the same old thing before no one wants to hear it anymore?


That being said, since I haven’t posted an update in so long, I thought maybe I should.


Last week wasn’t good – which I suppose is partly what made me think of it. I’m not sure if I was having an HPS, GI-related flare up, or just some sort of stomach bug, but it was a horrible GI week. For several days I had the runs so badly that I couldn’t leave the house for fear of getting too far away from a bathroom and having an ostomy explosion. Yuck!


It started, unfortunately, with a particularly awful code brown in the line at the bank. Yet another joy of my life with HPS are occasional “code browns” – my ostomy leaking. When my tummy is upset, the output is like water, so when it leaks, it doesn’t leak slowly. It goes everywhere!


I couldn’t even get home to change my appliance. I had to do it in the bank bathroom with some lady pounding on the door. Thank God it was a “one holer” bathroom!


As this went on for several days my joint pain very much increased. My joints hurt on and off. Sometimes I can go for weeks with no pain. Mostly they hurt every day, but the pain is very tolerable, low level, mostly just annoying pain. Last week, however, it was beyond annoying and moved to down right painful!


As the upset tummy progressed, I started getting dehydrated, having headaches and feeling super tired.


This past week things have been peachy – except that I haven’t had my computer!


If this was a GI flare, or a bug, it lasted a good seven days.


To be honest, I’m still having the runs, but no cramps and only after I eat instead of constantly for days.


There was no fever, by the way.


Otherwise, I think things are okay.


My allergies are always horrible this time of year. I break out in hives daily. I’m taking three different allergy drugs, and as the time for the dose draws closer, I start itching like mad!


I feel like this week I’ve been more out of breath than I have been in a while, but I think it’s probably allergy related, so I’m not worried.


No comments: